Share Facebook
Crohn's Disease Forum » Treatment » Humira/Adalimumab » Advice on Humira injections


05-07-2009, 10:36 AM   #1
DanM
Senior Member
 
DanM's Avatar
 
Join Date: Mar 2009
Location: Connecticut
Advice on Humira injections

I did my first four shots of Humira this morning. The shot in the abdomen brunned really bad, but the ones in the legs were better. So far no ill side affects. A couple of questions though.

Where to do you find it easiest to do your injections? In the thigh or stomach? Any particular part of the stomach or thigh?

Are there any delayed reactions to the injections? Will I feel like crap tomorrow?

Any other advice on this drug?

Thanks!

Dan
05-07-2009, 10:42 AM   #2
katiesue1506
Senior Member
 
Join Date: Nov 2006
I always did mine in the thigh because the stomach hurts like a mofo. I had injection site reactions in the form of large welts for about 4-5 days afterwards. I would pick a new spot on my thighs... usually on the top-ish side-ish...

I never really felt like crap afterwards... but I do remember an occasional headache.
05-07-2009, 03:34 PM   #3
kromom1
Senior Member
 
kromom1's Avatar
 
Join Date: Jul 2008

My Support Groups:
Funny, but I thought the thighs hurt a lot worse than the stomach! I didn't have any effects at all right after the injections or in the days to follow. The injection itself burned really badly for 30 seconds or so, though. I sure hope it works for you Dan! It helped me for a couple of months, but then quit.
__________________
Lisa

Diagnoses: Crohn's 8/07; steroid-induced diabetes 11/07; Remicade-induced Lupus 02/09, shingles 7/10, and hypothyroidism.
Medications: Entyvio, Methotrexate, prednisone, Protonix, Synthroid, fish oil, calcium, multivitamin, glimepiride. Failed Pentasa, Entocort, Humira, Imuran, 6-MP, Remicade, Tysabri, and LDN.
05-07-2009, 07:24 PM   #4
My Butt Hurts
Squeals-a-lot!
 
My Butt Hurts's Avatar
 
Join Date: Aug 2007
Yay! Congrats on getting them done! I hope they kick in really fast for you.
I always did mine in the thighs, tummy just seemed too creepy for me. I never had any reactions.
Good luck!
05-08-2009, 12:30 AM   #5
kello82
Senior Member
 
kello82's Avatar
 
Join Date: Nov 2008
i always did mine into the thighs as well, never even tried anywhere else, even though it was pretty painful in my opinion.

i found it helpful to lightly press down in a circular motion after the injection to help disperse the medication. you know how it kinda just stays in a bubble under your skin? the massaging helps get rid of the pressure a bit, but it does hurt to do so, so idk your preference i guess!

no delayed reactions to the meds for me at all.

hope it works for you!
05-08-2009, 07:55 AM   #6
danman
Senior Member
 
danman's Avatar
 
Join Date: Sep 2008
I did the thigh abdomen rotation thingy. A new position each time, but I must say, I dreaded "Thigh Time".

I think it's easier to inject into fat, so it made it easier for me to pinch a bit more skin in my Ab than on my thigh. It may be the opposite for women, they have less muscle definition on their thighs and more fat build up. (And thank God for that, it's what makes theirs much better to admire )

It is a bit freaky getting your head around injecting the Ab, MBH, but it was worth it in the end for me.
05-08-2009, 04:31 PM   #7
DanM
Senior Member
 
DanM's Avatar
 
Join Date: Mar 2009
Location: Connecticut
Thanks everyone! everything is normal and no post shot problems... I just hope this sticks for the long term... no pun intended.
05-12-2009, 11:34 PM   #8
GregD
Senior Member
 
Join Date: Dec 2007
I think the thighs hurt less. When looking for a good spot, I usually press down on my different parts of my thigh with my nail, until I find the spot that has the least amount of feeling. Then I pinch the skin around the injection site, in order to make sure I am injecting into fat. Finally, I make sure to relax my muscles as much as possible. If you are nervous and flex your thigh muscle, you could inject into it. This not only hurts a bit more, but could also make the medicine less effective.
05-29-2009, 12:58 AM   #9
la la
Member
 
la la's Avatar
 
Join Date: Feb 2009
Location: yakima, Washington
I use my thigh also it seems to be less painful/burning. I don't know if you have an option but for me I like the pre-loaded syringes better than the pin. That way you can control how fast it goes in.(hurts less) It also kicks my butt on about the third day after and then I'm good till the next ones I loaded with 160mg then 80mg every other week. How do they have you doing it? Doctors are talking about adding cyclosporin too but thats a lot of immune suppressants Hope it does the job for you...
__________________
Lauralee
05-29-2009, 02:42 AM   #10
AmandaC
Member
 
Join Date: Oct 2008
Hi Dan. I take turns with my stomach and thighs. I much prefer my stomach though, doesn't hurt as much for me. No side effects as yet.

Keep us updated on your progress! I've been on Humira for about 4 months and all is still good. Hoping to get off flagyl next month and see how I go just on the Humira. Fingers crossed!

Good luck
06-05-2009, 02:41 PM   #11
forum contributor
Captain Obvious
 
Join Date: Mar 2009
I'm starting either Remi or Humi this month (seeing my GI on the 17th), and I have a question on Humi - how often do you have to do injections, or is it different for everyone?
06-05-2009, 04:25 PM   #12
My Butt Hurts
Squeals-a-lot!
 
My Butt Hurts's Avatar
 
Join Date: Aug 2007
Santos - It's usually every two weeks. The first dose is 4 shots, two weeks later 2 shots, and then 1 shot every two weeks. Sometimes you can get a double dose if needed and insurance will cover it, which means either 2 shots every other week, or 1 shot every week.
06-05-2009, 04:50 PM   #13
forum contributor
Captain Obvious
 
Join Date: Mar 2009
Why thank you, MBH!
06-05-2009, 09:11 PM   #14
Shoeless
Senior Member
 
Shoeless's Avatar
 
Join Date: May 2007
Location: pekin, Illinois
I give them in my stomach, I bruised after my 1st 2 shots it looked like I had nipples on my stomach. I try putting ice pack on it before now seems to stop the bruising
Reply

Crohn's Disease Forum » Treatment » Humira/Adalimumab » Advice on Humira injections
Thread Tools


All times are GMT -5. The time now is 09:36 AM.
Copyright 2006-2017 Crohnsforum.com